Alert archive / Arizona / Flash Flood Warnings in 2019
Flash Flood Warning 22, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 24, 2019, 4:49 PM MST for Mohave County, Arizona. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2019, 4:49 PM MST (23:49 UTC)
- Expired
- Jul 24, 2019, 7:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 77 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 7:45 PM MST | FLASH FLOOD | 5 Sse Golden Valley, AZ | SHINARUMP ROAD CLOSED FROM PALO CHRISTI ROAD TO SOUTH PINION ROAD YESTERDAY DUE TO FLOODING. ROAD WAS REOPENED THIS MORNING AROUND 730AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 176 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 2829 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
381
WGUS55 KVEF 242349
FFWVEF
AZC015-250245-
/O.NEW.KVEF.FF.W.0022.190724T2349Z-190725T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
449 PM MST Wed Jul 24 2019
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
West central Mohave County in northwestern Arizona...
* Until 745 PM MST.
* At 448 PM MST, Doppler radar indicated thunderstorms producing
heavy rain near Dolan Springs. Additional storms are forming near
the Hualapais and may impact the Kingman area later this
afternoon. Flash flooding is expected to begin shortly or is
already occurring.
* Some locations that will experience flooding include...
Kingman, Windy Point Campground, Wild Cow Campground, Pierce Ferry
And Antares Roads, Blake Ranch Road, Golden Valley, Dw Ranch Road,
Packsaddle Campground, Chloride, New Kingman-Butler, Dolan
Springs, Hualapai Mountain Park and Hualapai Peak.
This includes Interstate 40 in Arizona between mile markers 30 and
76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3590 11456 3492 11417 3489 11361 3520 11362
3535 11398 3597 11417
$$
VARIAN2 follow-up statements
412
WGUS75 KVEF 250106
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
606 PM MST Wed Jul 24 2019
AZC015-250245-
/O.CON.KVEF.FF.W.0022.000000T0000Z-190725T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
606 PM MST Wed Jul 24 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MST FOR
WEST CENTRAL MOHAVE COUNTY...
At 604 PM MST, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain near Golden Valley. Rain gauges
estimate rainfall rates of 2 inches per hour are occuring and flash
flooding is likely. Additional storms are ongoing near the Hualapai
Mountains.
Some locations that will experience flooding include...
Kingman, Windy Point Campground, Wild Cow Campground, Pierce Ferry
And Antares Roads, Blake Ranch Road, Golden Valley, Dw Ranch Road,
Packsaddle Campground, Chloride, New Kingman-Butler, Dolan Springs,
Hualapai Mountain Park and Hualapai Peak.
This includes Interstate 40 in Arizona between mile markers 30 and
76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3590 11456 3492 11417 3489 11361 3520 11362
3535 11398 3597 11417
$$
Outler920
WGUS75 KVEF 250236
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
736 PM MST Wed Jul 24 2019
AZC015-250245-
/O.EXP.KVEF.FF.W.0022.000000T0000Z-190725T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
736 PM MST Wed Jul 24 2019
...THE FLASH FLOOD WARNING FOR WEST CENTRAL MOHAVE COUNTY WILL EXPIRE
AT 745 PM MST...
The heavy rain has ended. Flooding is no longer expected to pose a
threat although local washes and drainages may run at elevated
levels through the evening. Please continue to heed any remaining
road closures.
LAT...LON 3590 11456 3492 11417 3489 11361 3520 11362
3535 11398 3597 11417
$$
OutlerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 2:54 PM MST, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 24, 2:54 PM MST, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 254 PM PDT Wed Jul 24 2019 .SYNOPSIS...High pressure centered east of the area will continue to provide a favorable monsoon flow into the area through Thursday, resulting in scattered thunderstorms again on Thursday. A drying trend begins Friday with hot and dry conditions expected over the weekend. Monsoon moisture is forecast to return early next week with another round of thunderstorms possible by Tuesday. && .DISCUSSION...tonight through Friday. Isolated to scattered thunderstorms will continue through the evening hours decreasing overnight as support from an inverted trough ends as it lifts away from the area. A Flash Flood Watch remains in effect until 11 pm this evening for portions of southern California, southern Nevada and northwest Arizona as the inverted trough interacts with unseasonably high PWATs and weak instability to increase rain efficiency and bring an elevated risk for flash flooding. Essentially, little movement is forecast in the position of high pressure on Thursday with little change in available moisture. However, the area of concern for more widespread storms and an increased potential for flash flooding shifts to the northern regions of the CWA. A Flash Flood Watch is in effect for Thursday afternoon/evening for portions of the southern Great Basin. High pressure shifts to southeast Arizona on Friday with precipitable water values decreasing somewhat. However, moisture remains more than sufficient for storm development, especially across the Sierra and southern Great Basin due, in part, to support provided by a trough moving into central California. This feature could help support nocturnal convection Friday night as it passes across southcentral Nevada. High pressure moves directly over the area this weekend and as a result, stabilizes the airmass over the region and ends thunderstorm chances for the time being. In addition, temperatures are forecast to soar to several degrees above normal with MOS guidance showing temperatures on Sunday in Las Vegas at or above 110 degrees. In response, excessive heat indices rise on Sunday but then lower again Monday as temperatures drop off. The high pivots east of the area Monday and re-positions near the Four Corners by Tuesday signaling a return of monsoon moisture and increasing chances for thunderstorms. In response to the increased moisture, temperatures would fall back to below normal by mid week. && .AVIATION...For McCarran...A challenging forecast through the TAF period as an active monsoon pattern lowers confidence. Complex of storms near the Peach Springs corridor this afternoon will likely do one of two things, either hold together and continue moving west into the Las Vegas Valley, or collapse, and send strong outflow towards the valley. In either case, expect another chance for thunderstorms and associated hazards around the valley this evening, then again Thursday morning. Turbulence and icing hazards expected with thunderstorms near the valley and approach corridors, along with gusty and erratic surface winds. CIGs should remain above 10 Kft with thunderstorms. For the rest of southern Nevada, northwest Arizona and southeast California...Monsoon thunderstorms will keep the forecast tricky through the TAF period. A developing complex in northwest Arizona will the be primary concern this evening, along with any outflow it may produce. On Friday, thunderstorms most likely north of a KNID- KIGM line with heavy rain and gusty, erratic winds as the primary threat; generally southwesterly winds south of the line. CIGs with any thunderstorms will likely remain above 10 Kft, but expect icing and turbulence hazards aloft in the region. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Salmen AVIATION...Steele For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter DISCUSSION...Salmen AVIATION...Steele For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 12:17 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 24, 12:24 PM MST | Flash Flood Watch | VEF | Mohave | 9 hr |
| Jul 24, 1:16 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 24, 3:22 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.